Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 19, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 4, 2008, 3:35 AM PDT. It took effect at Jun 4, 2008, 10:05 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 3:35 AM PDT (10:35 UTC)
- In effect from
- Jun 4, 2008, 10:05 AM PDT
- Expired
- Jun 4, 2008, 10:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 041035 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 335 AM PDT WED JUN 4 2008 .A STRONG LOW PRESSURE SYSTEM WILL PUSH SOUTHEAST FROM OREGON ACROSS NORTHERN NEVADA TODAY...AND WILL RESULT IN A COLD FRONTAL PASSAGE ACROSS THE REGION. STRONG WINDS ARE EXPECTED BEHIND THE COLD FRONT ACROSS CENTRAL NEVADA TODAY. NVZ013-042300- /O.NEW.KLKN.WI.Y.0019.080604T1900Z-080605T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 335 AM PDT WED JUN 4 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. NORTHWESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE AREA THIS AFTERNOON...WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS ARE EXPECTED TO DECREASE ACROSS THE AREA LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KNUTSVIG
3 follow-up statements
000 WWUS75 KLKN 041705 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1005 AM PDT WED JUN 4 2008 .A STRONG LOW PRESSURE SYSTEM WILL PUSH SOUTHEAST FROM OREGON ACROSS NORTHERN NEVADA TODAY...AND WILL RESULT IN A COLD FRONTAL PASSAGE ACROSS THE REGION. STRONG WINDS ARE EXPECTED BEHIND THE COLD FRONT ACROSS CENTRAL NEVADA TODAY. NVZ013-050500- /O.EXT.KLKN.WI.Y.0019.080604T1705Z-080605T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 1005 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. NORTHWESTERLY WINDS OF 25 TO 40 MPH ARE EXPECTED ACROSS THE AREA THIS AFTERNOON...WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS ARE EXPECTED TO DECREASE ACROSS THE AREA LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 042140 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT WED JUN 4 2008 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS EASTERN NEVADA THROUGH THIS EVENING BEFORE MOVING INTO UTAH AFTER MIDNIGHT. AS A RESULT...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHERN NYE COUNTY THROUGH THE LATE EVENING HOURS BEFORE DIMINISHING OVERNIGHT. NVZ013-050500- /O.CON.KLKN.WI.Y.0019.000000T0000Z-080605T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 240 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH WILL CONTINUE THROUGH LATE THIS EVENING...THEN DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
000 WWUS75 KLKN 050458 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 958 PM PDT WED JUN 4 2008 NVZ013-050600- /O.EXP.KLKN.WI.Y.0019.000000T0000Z-080605T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 958 PM PDT WED JUN 4 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. STRONG NORTHWESTERLY WINDS HAVE DIMINISHED THIS EVENING AS THE STRONG PACIFIC STORM SYSTEM PUSHES INTO THE ROCKY MOUNTAIN REGION. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM PDT. $$ TT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:23 AM PDT, 12 minutes earlier.
Area forecast discussion, Jun 4, 3:23 AM PDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 323 AM PDT WED JUN 4 2008 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL PASS THROUGH THE REGION TODAY...BRINGING MUCH COOLER TEMPERATURES AND PRECIPITATION TO MUCH OF THE REGION. WINDS ACROSS CENTRAL NEVADA WILL BECOME STRONG AND GUSTY FROM THE NORTHWEST THIS AFTERNOON THROUGH THIS EVENING. COLD AIR WILL PUSH SOUTH INTO THE REGION BEHIND THE COLD FRONT...SETTING THE STAGE FOR A COOL NIGHT TONIGHT. TEMPERATURES ARE EXPECTED TO DIP TO OR BELOW FREEZING ACROSS MUCH OF THE VALLEYS OF NORTHERN AND CENTRAL NEVADA. TEMPERATURES WILL REBOUND BACK TO NEAR NORMAL VALUES BY THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY...THE UPPER LEVEL LOW CURRENTLY PUSHING SOUTHEAST FROM OR INTO NV WILL REACH THE CENTRAL NV/UT BORDER BY LATE THIS AFTERNOON. THE ASSOCIATED COLD FRONT HAS PUSHED INTO THE NORTH AND WILL CLEAR THE SOUTHEAST FORECAST AREA THIS AFTERNOON. THE BEST LIFT ASSOCIATED WITH THIS SYSTEM WILL AFFECT MAINLY THE NORTH AND EAST TODAY. MODELS ARE IN GOOD AGREEMENT WITH THIS SYSTEM AND HAVE INCREASED THE OFFICIAL POPS ACROSS THE EAST AS A RESULT. MOST UNSTABLE CAPES WILL RUN FROM 100 TO 400 J/KG ACROSS THE AREA...WITH THE BEST INSTABILITY IN THE EAST. HAVE INCLUDED ISOLATED TO SCATTERED THUNDERSTORMS WITH THE SHOWERS. SNOW LEVELS WILL FALL TODAY WITH THE COLD AIR PUSHING INTO THE REGION...ENOUGH FOR SOME SNOW ACCUMULATIONS IN THE MOUNTAINS. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN THIS AFTERNOON...AND BELIEVE NORTHERN NYE WILL SEE WIND ADVISORY CRITERIA WINDS THIS AFTERNOON AND EVENING. PRECIPITATION WILL TAPER OFF IN THE EAST THIS EVENING...WITH SKIES CLEARING ACROSS THE ENTIRE AREA TONIGHT. WINDS ARE EXPECTED TO DECREASE ENOUGH TO LET MANY VALLEY TEMPERATURES FALL TO NEAR OR SLIGHTLY BELOW FREEZING. WEAK RIDGING ALOFT WILL QUICKLY MOVE INTO THE AREA ON THURSDAY...ALLOWING TEMPERATURE TO REBOUND INTO THE 60S AND LOWER 70S ACROSS THE VALLEYS. KNUTSVIG && .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS IN GOOD AGREEMENT THROUGH SATURDAY...AND THEN BEGIN TO DIVERGE BY EARLY NEXT WEEK. GFS...ECMWF AND UKMET SHOW MAINLY WEST TO NORTHWESTERLY FLOW ACROSS THE AREA WITH A FEW UPPER LEVEL TROUGHS BRUSHING NRN NV THROUGH THE PERIOD. THESE SYSTEMS NOT EXPECTED TO PRODUCE MUCH IN THE WAY OF PRECIP...BUT NRN NV MAY SEE ISOLD TO WIDELY SCT TSTORMS FRIDAY AND SATURDAY AFTERNOON ALONG WITH BREEZY CONDITIONS. OTHERWISE...TEMPS EXPECTED TO REMAIN NEAR OR SLIGHTLY BELOW NORMAL INTO THE WEEKEND. MODELS SHOW SIGNIFICANT DIFFERENCES BY EARLY NEXT WEEK...WITH ECMWF SHOWING AN UPPER LEVEL RIDGE BUILDING INTO THE AREA BEHIND ANOTHER WEAK SYSTEM PUSHING ACROSS THE AREA SUNDAY. IN CONTRAST...GFS AND UKMET SHOW A STRONG UPPER LEVEL LOW PUSHING SOUTHEAST FROM THE GULF OF ALASKA INTO THE PACIFIC NW AND NRN NV. GFS SHOWS A STRONG COLD FRONT PUSHING ACROSS THE AREA LATE MONDAY INTO TUESDAY WITH STRONG WINDS POSSIBLE AND TEMPS 10 TO 20 DEGS BELOW NORMAL FOR THIS TIME OF THE YEAR. LOWERED TEMPS A FEW DEGS ON TUESDAY AND KEPT POPS 15 PCT NORTH OF I80 FOR NOW. WILL WAIT FOR BETTER MODEL AGREEMENT BEFORE MAKING ANY MAJOR CHANGES TO NEXT WEEKS FORECAST. TT && .AVIATION...A LATE SEASON STORM SYSTEM IS EXPECTED TO PUSH ACROSS THE AREA TODAY WITH MVFR CONDITIONS EXPECTED ACROSS MOST OF NRN AND EAST CNTRL NV. EXPECT RAIN SHOWERS TO DEVELOP THIS MORNING AND BECOME LOCALLY HEAVY AT TIMES. CAN NOT RULE OUT AN EMBEDDED TSTORM AS COOLER AIR PUSHES INTO THE REGION ALOFT...WITH IFR VISIBILITIES POSSIBLE (20 PCT PROBABILITY) AT KEKO AND KELY IN AND NEAR THE HEAVIEST SHOWERS/TSTORMS. BREEZY TO LOCALLY WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE AREA TODAY...MAINLY ACROSS CNTRL NV. CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY EVENING. TT && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE ABUNDANT SHOWERS TODAY. THESE WILL BE RELATIVELY LOW-BASED ALLOWING A FAIR AMOUNT OF THE PRECIPITATION TO REACH THE GROUND. STRONG NORTHWEST WINDS ARE EXPECTED ACROSS NORTHERN NYE COUNTY THIS AFTERNOON AND THIS EVENING...WITH GUSTS TO 45 MPH POSSIBLE. COOL TEMPERATURES AND GOOD RH RECOVERY ARE EXPECTED ACROSS THE AREA TONIGHT. DRY CONDITIONS ARE EXPECTED FOR THURSDAY. KNUTSVIG .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR NORTHERN NYE COUNTY FROM NOON TO 10 PM TODAY.
Hazardous weather outlook, Jun 3, 3:28 PM PDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT TUE JUN 3 2008 NVZ030>037-041200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 328 PM PDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG UPPER LOW WILL BRING A COLD FRONT THROUGH THE REGION ON WEDNESDAY. THIS STORM SYSTEM WILL BRING THE CHANCE FOR SNOW TO ELEVATIONS ABOVE 6000 FEET ACROSS HUMBOLDT AND ELKO COUNTIES WEDNESDAY. ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE IN THE RUBY MOUNTAINS WITH ONLY AN INCH OR 2 EXPECTED BELOW 7000 FEET. AS THE STORM SYSTEM MOVES OUT WEDNESDAY NIGHT...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S IN THE VALLEYS OF NORTHERN AND AND CENTRAL NEVADA. ANYBODY WITH SENSITIVE PLANTS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JMG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.